Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 2, 2009, 3:56 PM CDT for Davidson County, Sumner County, Tennessee. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 3:56 PM CDT (20:56 UTC)
- Expired
- Apr 2, 2009, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:59 PM CDT | TORNADO | Nashville, TN | ROOF DAMAGE TO THE BLDG/20 TO 30 CARS DAMAGED IN PARKING LOT. |
| Apr 2, 4:00 PM CDT | TORNADO | 7 E Nashville, TN | NUMEROUS LARGE TREES DOWN AT KIPPLING AND HAROLD DRIVE IN DONELSON AREA |
| Apr 2, 4:00 PM CDT | TORNADO | Nashville, TN | *** 1 INJ *** EF1 TORNADO TOUCHDOWN AT CURREY ROAD AND BRILEY PARKWAY AND LIFTED AT AIR LANE DRIVE. MAXIMUM ESTIMATED WIND SPEED WAS 90 TO 100 MPH. THE PATH LENGTH WAS 2 MILES WITH A MAXIMUM WIDTH OF 50 TO 100 YARDS. ONE MINOR INJURY WAS REPORTED BUT DETAILS U |
| Apr 2, 4:02 PM CDT | TORNADO | Nashville, TN | I40 AND BRILEY PARKWAY 2 OVERTURNED SEMI-TRUCKS |
| Apr 2, 4:05 PM CDT | TSTM WND DMG | 2 E Nashville, TN | TREES DOWN ON WOODBURY DR IN DONNELSON |
| Apr 2, 4:06 PM CDT | TORNADO | 7 E Nashville, TN | POSSIBLE TORNADO REPORTED AT KERMIT DRIVE AND WOODBURY DRIVE IN DONELSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 022056
TOROHX
TNC037-165-022130-
/O.NEW.KOHX.TO.W.0014.090402T2056Z-090402T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF NASHVILLE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OAK HILL...
OR 7 MILES SOUTHEAST OF NASHVILLE...MOVING NORTH AT 25 MPH.
* THE TORNADO WILL BE NEAR...
NASHVILLE BY 405 PM CDT...
LAKEWOOD BY 425 PM CDT...
HENDERSONVILLE...GOODLETTSVILLE AND 7 MILES SOUTH OF MILLERSVILLE
BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3642 8649 3630 8653 3632 8654 3629 8656
3626 8656 3625 8658 3619 8656 3598 8663
3601 8675 3604 8678 3605 8684 3639 8678
3642 8673 3643 8669 3645 8667
TIME...MOT...LOC 2057Z 194DEG 22KT 3609 8672
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 022107
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT THU APR 2 2009
TNC037-165-022130-
/O.CON.KOHX.TO.W.0014.000000T0000Z-090402T2130Z/
DAVIDSON TN-SUMNER TN-
407 PM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN SUMNER AND EASTERN DAVIDSON COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED IN THE DONELSON
AREA NEAR TWO RIVERS SCHOOL. THE TORNADO IS MOST LIKELY RAIN WRAPPED...
MOVING NORTH AT 25 MPH.
THE TORNADO WILL BE NEAR...
EAST NASHVILLE BY 410 PM CDT...
LAKEWOOD BY 425 PM CDT...
HENDERSONVILLE...GOODLETTSVILLE AND 7 MILES SOUTH OF MILLERSVILLE
BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3642 8649 3630 8653 3632 8654 3629 8656
3626 8656 3625 8658 3619 8656 3598 8663
3601 8675 3604 8678 3605 8684 3639 8678
3642 8673 3643 8669 3645 8667
TIME...MOT...LOC 2105Z 194DEG 22KT 3614 8670
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:39 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT THU APR 2 2009 .DISCUSSION... VERY COMPLEX SFC/LL PATTERN ON LATEST ANALYSIS. MAIN SFC/LL LOW NOW ACROSS LIT...WITH WEAK SFC WAVE NEAR PAH. AIRMASS CONTINUES TO DESTABILIZE WITH DIURNAL HEATING AND WEAK UPPER IMPULSE. JET STRUCTURE ALSO CONTINUES TO INCREASE AS ML JET CUTS INTO NORTHWEST MS. THUS SHWRS/TSTMS DEVELOPING RAPIDLY WEST OF I-65. SFC/LL LOW AND VERY CLOSE TRAILING NEGATIVE TILTED TROUGH/UPPER LOW WILL CONTINUE MOVING NORTHEAST THROUGH 12Z FRIDAY...PASSING JUST NORTHWEST OF THE MID-STATE. THIS WILL DRAG SOUTHERN WARM FRONT UP AND ACROSS THE AREA EARLY THIS EVENING INCREASING INSTABILITY FURTHER AS WELL AS INCREASING SHEAR. THUS AS THESE LOWS MOVE...WIDESPREAD ACTIVITY EXPECTED TO LAST INTO THE EARLY EVENING...THEN EITHER CONTINUE OR POSSIBLY REFIRE JUST AHEAD OF COLD FRONT LATER WHICH WILL MOVE BY BETWEEN 06-12Z. WITH FRONT AND UPPER TROUGH JUST EAST AROUND 12Z...A FEW SHOWERS EXPECTED TO LINGER BACK ACROSS THE EAST IN THE MORNING...BUT THEN CLEAR IN THE AFTERNOON AS WEAK UPPER RIDGING AND DRIER AIR BUILDS IN. THINGS WILL REMAIN DRY THROUGH SATURDAY NIGHT BUT ON SUNDAY...YET ANOTHER PRETTY STRONG COLD FRONT MOVES THROUGH IN THE AFTERNOON. THIS FRONT ALSO IS SUPPORTED BY PRETTY GOOD UPPER SYSTEM AND THAT WILL LEAVE ANOTHER OUTSIDE CHANCE OF SEVERE WEATHER LATE IN THE DAY. DEEP UPPER TROUGHING THEN SETTLES ON THE AREA SUNDAY NIGHT THROUGH TUESDAY...BRINGING A BIG COOL DOWN TO THE REGION. THIS CLIPPER TYPE SYSTEM WILL ALSO BRING POOL OF MOISTURE DOWN WHICH MAY BRING A FEW LIGHT SHOWERS AS WELL AS MAYBE EVEN SOME LIGHT SNOW SHOWERS/FLURRIES ACROSS THE EXTREME NORTH AND NORTHEAST. DRY WX RETURNS WEDNESDAY BUT THEN THE NEXT IS ALREADY ON THE DOOR STEP LATE WEDNESDAY NIGHT. A FEW STORMS ARE EXPECTED TO SPILL INTO THE WEST IN THE PRE-DAWN HOURS...THEN SPREAD ACROSS THE ENTIRE CWA ON THURSDAY. PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 59 40 70 / 100 10 10 10 CLARKSVILLE 47 58 37 72 / 100 10 10 10 CROSSVILLE 45 57 38 67 / 100 30 10 10 COLUMBIA 49 60 40 72 / 100 10 10 10 LAWRENCEBURG 50 62 40 73 / 100 10 10 10 WAVERLY 48 59 38 71 / 100 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 2, 5:41 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT THU APR 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 541 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM IS MOVING OUT OF THE PLAINS. A COMBINATION OF FAVORABLE THERMODYNAMIC FACTORS AND LOW LEVEL WIND SHEAR WILL PRODUCE A CHANCE OF SEVERE STORMS OVER THE MIDSTATE DURING THE AFTERNOON AND EVENING. THE HEAVIEST STORMS WILL LIKELY ENTER THE WESTERN MIDSTATE IN THE AFTERNOON AND MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MOST COMMON THREAT WILL BE DAMAGING HAIL AND WINDS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL ENTER THE MIDSTATE ON SUNDAY WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORMS ARE UNLIKELY TO REACH SEVERE LEVELS. A GOOD PUNCH OF COLD AIR BEHIND THE FRONT IS EXPECTED WITH SCATTERED SNOW SHOWERS IN THE CUMBERLAND PLATEAU. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JLM
In the hours before
Special weather statement, Apr 2, 1:35 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT THU APR 2 2009 TNZ056>058-060>062-075-077>079-093>095-021900- BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY- PERRY-RUTHERFORD-WARREN-WAYNE- 135 PM CDT THU APR 2 2009 AT 130 PM...SCATTERED THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MIDDLE TENNESSEE AND WILL QUICKLY INTENSIFY AS THEY MOVE NORTH THROUGH WAYNE...PERRY...LEWIS COUNTIES. IF YOU LIVE IN SOUTHWEST MIDDLE TENNESSEE...STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND WARNING SHOULD THEY BECOME NECESSARY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 2, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 24 min |
| Apr 2, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 28 min |
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 25 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 30 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 37 min |
| Apr 2, 2:55 PM CDT | Tornado Warning | OHX | Giles, Maury | 35 min |
| Apr 2, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 33 min |
| Apr 2, 3:19 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 26 min |
| Apr 2, 3:30 PM CDT | Tornado Warning | OHX | Maury, Williamson | 15 min |
| Apr 2, 3:34 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Apr 2, 3:36 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Apr 2, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Apr 2, 3:53 PM CDT | Flash Flood Warning | OHX | Williamson | 37 min |
| Apr 2, 4:01 PM CDT | Flash Flood Warning | OHX | Dickson | 3 hr |
| Apr 2, 4:08 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 7 hr |
| Apr 2, 4:23 PM CDT | Tornado Warning | OHX | Sumner | 22 min |
| Apr 2, 4:29 PM CDT | Areal Flood Warning | OHX | Perry | 3 hr |
| Apr 2, 4:37 PM CDT | Areal Flood Warning | OHX | Williamson | 3 hr |
| Apr 2, 4:43 PM CDT | Areal Flood Warning | OHX | Lawrence | 3 hr |
| Apr 2, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 2, 6:29 PM CDT | Flash Flood Warning | OHX | Wayne | 4 hr |
| Apr 2, 6:31 PM CDT | Flash Flood Warning | OHX | Maury | 4 hr |
| Apr 2, 6:39 PM CDT | Flash Flood Warning | OHX | Sumner | 4 hr |
| Apr 2, 6:55 PM CDT | Flash Flood Warning | OHX | Robertson | 4 hr |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.